Multiple Sclerosis Community
Baclofen Allergic Reactions?????
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Baclofen Allergic Reactions?????


  Hello everyone :) This comes from reading an update on DJ from Lulu.

  DJ is very allergic to Baclofen and someone else on the thread said they were allergic and Lulu said that she just started on Baclofen. I am on Baclofen and they keep increasing the dose. So for anyone on Baclofen I/we would benefit from you sharing your allergies or side effects from Baclofen with us.

Thanks for sharing & Be well

Hugs,
Erin :)
Related Discussions
11 Comments Post a Comment
Blank
572651_tn?1333939396
this is a great question Erin - I've been reading a lot about baclofen and have talked to my doctor's MS nurse about it in depth.  This drug actually works in our central nervous system and is much more than taking an aspirin or slapping a band-aid on a wound.

I do know that every patient who takes baclofen should know about the dangers of stopping this drug without tapering down.  It can cause seizures, hallucinations and other serious problems.  

I seem to be having no problem with Baclofen but want to know other's experiences.

my best,
Lulu

PS Sarahsmom (Julie) and T-Lynn have both had very bad experiences on baclofen too.

Blank
293157_tn?1285877039
is this medication for muscle pains??  

wobbly
dx
Blank
Avatar_f_tn
I have been taking Baclophen for over a year now. Yes wobbly, it is for muscle spasms, at least it is in my case. I have had no problems with it. Lulu, good to know about tapering off. I didn't know that. I quit Ambien cold turkey last summer, NOT a good idea! Amazing the side effects affect each of us differently.

Maggie
Blank
230948_tn?1235847929
Hi Erin

I take this my 4 th week now for muscle spasms i am on a low dose though and it not working that well i am on 30 mg a day.

side effects-stomach upsets and stomach pain,sickness at the start but that stopped now.
i feel depressed on these abit off in my head does that make sense?

sam
Blank
559187_tn?1330786456
I think I might have made a mention on the Lu's thread  about DJ that I had a question about her reactions.  

DJ sent me a PM and told me about her reactions.  My understanding is that it consstricts her GI tract and other organs in a very painful way.  I hope she will see your post and respond with better detail.

As for me, I had a reaction to it when it was administered to me in the hospital.  My reaction was farily immediate, like within several hours not days or weeks.  My reaction was a severe rash over my face, chest and back - the typical hive reaction.   I tried it again a few months ago not believing the hospital reaction and it happened again.  So, if you haven't gotten that type of hive reaction by now, then your body must tolerated it pretty well.

I was disappointed that this reaction happened because I've heard how much people benefit from it.  Hope that helps.

Julie
Blank
649926_tn?1297661380
Julie,

  Thanks. I feel better because I thought about what you said and I haven't had hives etc. and have been on it for a while now so I must be ok. It has helped big time with the muscle spasms and even helped my chronic headaches so I would hate to lose it from my arsonal of weapons against the pain of this disease.

I would like to hear other experiences so that myself and others can be watchful. I have heard stories of people taking the same meds for years and then all of a sudden, poof, they start having problems.

Sorry this med can't help you. I hope that your doctors find other choices to help with your pain.

Hugs,
Erin :)
Blank
198419_tn?1360245956
Hi Erin,

I've been on Baclofen now for well over a yr and have myself tapered down to 10mgs a day.  So far, so good.

This is an important topic to discuss since many of us are on more than one med. Which greatly muddies the waters when/if it happens.  An allergic reaction can happen at any time, no matter how long you have been on it, or how well you tolerated it in the past.

I learned so much from my allergic reaction (was on generic for Restirol, which is  temazepam in addition to DMD), the different phases, immune processes and lots of help from our Dear Doc Q.

My doctors steered me away from the true culprit folks - stating "Since you've been on it for awhile..." it's probably something else.

Best thing to take out of this are the warning signs, which can be many, but mine included a garden variety of hives, severe itching, swelling (to the extent I couldn't even eat a sandwich as everything swelled and turned into a hive and grew), petechia, bruising, rapid pulse - you name it.  You could watch my shirt move up and down it was so bad.

It continued to evolve and get worse, until I stopped the med on my own.

Would just hate for anyone to let a reaction get to that extent like me.  And, surely sweet DJ was unknowingly given what she knew sghe was allergic to.  Thank God she's here with us to tell the tale.

Think T's had to do with one of the additional additives.  

We can't walk around afraid to try something when you really need relief, but please know it can and does happen.  Like Erin says "poof" out of nowhere probs.

(((hugs)))
shell



Blank
649926_tn?1297661380
Just bumping back to page one.

If no one else comments I will take it that is the end and thanks to those who had scoop and shared.

Hugs,
Erin :)
Blank
Avatar_m_tn
I just had an allergic reaction last night.  Itching, hives... then the worst. I collapsed and started having jerking mvts of my arms and legs.  I was awake during the whole thing and don't think it was a seizure.  Lasted about 15 seconds (and happened twice).  I took a Benadryl and the hives and symptoms went away within the hour.
Blank
1168317_tn?1330266437
hi
i think drugs effect everyone differently on the whole.
i have been taking baclofen for about six months now and it has not caused me to much problem other than a little drowsy on first few doses,
and it does what its supposed to for me .
hope this helps
regards bairdy
Blank
338416_tn?1413581329
Itching and hives are symptoms of an allergic reaction, but the jerking movements of the arms and legs are something different.  It's possible to have a partial seizure, where you remain aware, but your movements are uncontrolled.  It's also possible to have myoclonus without seizure activity - that's my problem.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
987762_tn?1331031553
Blank
supermum_ms
Australia
Avatar_f_tn
Blank
essdipity
667078_tn?1316004535
Blank
HVAC
Durham, NC